Alert archive / New York / Gale Watches in 2016
Gale Watch 9, NWS New York, NY
NWS New York, NY issued this gale watch at Feb 23, 2016, 10:54 PM EST. It took effect at Feb 24, 2016, 6:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 23, 2016, 10:54 PM EST (03:54 UTC)
- In effect from
- Feb 24, 2016, 6:00 PM EST
- Expired
- Feb 24, 2016, 3:56 AM EST
- In force
- Issued by
- NWS New York, NY
The text
As transmitted.
889 WHUS71 KOKX 240354 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1054 PM EST TUE FEB 23 2016 ...STRONG WINDS AND HIGH SEAS THROUGH THURSDAY... ANZ350-353-355-241100- /O.CAN.KOKX.GL.W.0013.000000T0000Z-160224T0400Z/ /O.EXB.KOKX.SC.Y.0027.000000T0000Z-160224T2300Z/ /O.NEW.KOKX.GL.A.0009.160224T2300Z-160225T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1054 PM EST TUE FEB 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST WEDNESDAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST WEDNESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE WEDNESDAY NIGHT. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT...BECOMING SOUTHEAST WEDNESDAY NIGHT AND INCREASING TO 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ330-335-338-340-345-241100- /O.CON.KOKX.SC.Y.0027.000000T0000Z-160224T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1054 PM EST TUE FEB 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
012 WHUS71 KOKX 240856 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 356 AM EST WED FEB 24 2016 ...SOUTHERLY GALE TONIGHT... ANZ330-335-338-340-345-241700- /O.CAN.KOKX.SC.Y.0027.000000T0000Z-160224T1100Z/ /O.NEW.KOKX.GL.W.0014.160224T2300Z-160225T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 356 AM EST WED FEB 24 2016 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY. * WINDS...SOUTH WINDS 20 TO 25 KT WITH GUSTS UP TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ350-353-355-241700- /O.CON.KOKX.SC.Y.0027.000000T0000Z-160224T2300Z/ /O.UPG.KOKX.GL.A.0009.160224T2300Z-160225T1100Z/ /O.NEW.KOKX.GL.W.0014.160224T2300Z-160225T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 356 AM EST WED FEB 24 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST THURSDAY. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 KT...BECOMING SOUTH WEDNESDAY NIGHT AND INCREASING TO 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale watch went out at Feb 23, 9:39 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Feb 23, 9:39 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
939 PM EST TUE FEB 23 2016
.SYNOPSIS...
AS HIGH PRESSURE MOVES EAST OF NORTHERN NEW ENGLAND TONIGHT...A
WEAK LOW WILL PASS SOUTH OF THE AREA. LOW PRESSURE OVER THE GULF
COAST WILL INTENSIFY AS IT MOVES ACROSS NORTHERN NEW ENGLAND ON
THURSDAY. A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA EARLY
FRIDAY FOLLOWED BY HIGH PRESSURE ON SATURDAY. ANOTHER COLD FRONT
WILL APPROACH ON SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
JUST SOME MINOR TWEEKS TO FORECAST DATABASE TO REFLECT LATEST
TEMPERATURES AND DEW POINTS.
THE WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM WEDNESDAY
MORNING. ACROSS THE LOWER HUDSON VALLEY...WITH TEMPS IN THE LOWER
30S...SNOWFALL AMOUNTS SHOULD RANGE FROM 1-3 INCHES. AS WARMER
AIR ALOFT ADVECTS NE...SNOW WILL CHANGE TO FREEZING RAIN...WHERE
LESS THAN ONE TENTH OF ICE ACCUMULATION IS POSSIBLE.
STEADY PRECIPITATION SHOULD END BY MIDNIGHT...ALTHO PERIODS OF
LIGHT PRECIP WILL CONTINUE WITH A WARM FRONT TO OUR SOUTH AND WEAK
ISENTROPIC LIFT.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
POTENTIAL FOR HEAVY RAIN...STRONG WINDS AND MINOR COASTAL FLOODING
MAINLY BETWEEN 21Z/4 PM WED AND 09Z/4 AM THU AS AN INTENSIFYING
GULF LOW TRACKS WEST OF THE FORECAST AREA.
SYNOPTICALLY...WINDS WILL BE APPROACHING WIND ADVISORY CRITERIA
ALONG THE COAST WED NIGHT WITH SE WINDS 20-30 MPH AND GUSTS TO 40
MPH. A WIND ADVISORY IS POSSIBLE.
ON THE MESOSCALE...A SQUALL LINE IS POSSIBLE AHEAD OF A WELL
DEFINED COLD FRONT THAT COULD PRODUCE WIND GUSTS TO 50 MPH+ AND
TORRENTIAL RAIN TOWARD MIDNIGHT.
COASTAL FLOODING...TIDAL PILING CAUSED BY EARLIER STRONG ENE
WINDS FOLLOWED BY A POTENTIAL SQUALL LINE AROUND THE TIMES OF HIGH
TIDE WEDNESDAY EVENING...COULD CAUSE WIDESPREAD COASTAL FLOODING
ALONG WITH BEACH EROSION. A COASTAL FLOOD ADVISORY IS POSSIBLE.
STAY TUNED.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
ALOFT...DEEP TROUGH PIVOTS SLOWLY EAST THURSDAY THROUGH FRIDAY WITH
REINFORCING SHORTWAVE ENERGY ROUNDING THE BACKSIDE OF THIS TROUGH.
NEXT SHORTWAVE QUICKLY MOVES EAST SATURDAY...WITH GENERAL ZONAL FLOW
EXPECTED THEREAFTER. NEXT SLIGHTLY STRONGER TROUGH APPROACHES
EARLY NEXT WEEK.
AT THE SFC...DEEP LOW PRESSURE TRAVERSES ACROSS NRN NEW ENGLAND
THURSDAY...DRAGGING A COLD FRONT THROUGH.
GUSTY NW FLOW THEN PREVAILS AS CAA CONTINUES.
WAA SETS UP LATER THIS WEEKEND AHEAD OF WEAK CLIPPER
SYSTEM...FOLLOWED BY COOLER AIR TOWARD THE END OF THE PERIOD.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
LOW PRESSURE ALONG A WARM FRONT APPROACHES FROM THE SOUTH TONIGHT
AND EARLY WEDNESDAY.
MOSTLY IFR WITH -RA TONIGHT. NE WINDS AROUND 15KT WITH GUSTS
AROUND 25KT THIS EVENING. GUSTS BCMG LESS FREQUENT AFTER MIDNIGHT.
OUTLOOK FOR WEDNESDAY... MOSTLY IFR IN RAIN. WINDS SHIFTS SE WITH
WARM FRONT LATE MORNING/EARLY AFTN. LLWS ALSO DEVELOPS AFTER THE
WIND SHIFT AND LASTS THROUGH THE DAY.
.OUTLOOK FOR 00Z THURSDAY THROUGH SUNDAY...
.WED NIGHT...IFR AND RAIN...HEAVY AT TIMES WITH POSSIBLE THUNDER. SE
TO S WINDS INCREASE TO 20 TO 25KT WITH GUSTS 30 TO 35KT. LLWS LIKELY.
.THURSDAY-THURSDAY NIGHT...MVFR OR LOWER POSSIBLE...BECOMING VFR
LATE. SW WINDS G20-30KT POSSIBLE THURSDAY AFTERNOON/NIGHT.
.FRIDAY-FRIDAY NIGHT...VFR. NW WINDS G20-25KT POSSIBLE.
.SATURDAY-SUNDAY...VFR. W WINDS BECOMING SW. POSSIBLE G20KT.
&&
.MARINE...
A GALE WARNING REMAINS IN EFFECT FOR THE ATLANTIC OCEAN COASTAL
WATERS THROUGH 11 PM THIS EVENING...BASED ON STRONG PERSISTENT ENE
WINDS BETWEEN A 1036 MB HIGH PRES SYS JUST NE OF MAINE AND A 1015
MB LOW OFF THE MID ATLANTIC COAST.
THE PRESSURE GRADIENT WEAKENS AFTER MIDNIGHT THROUGH WEDNESDAY
MORNING AHEAD OF AN APPROACHING LOW AND WARM FRONT. ALTHOUGH WINDS
WILL DECREASE BELOW SMALL CRAFT ADVISORY LEVELS...SEAS WILL REMAIN
HIGH.
GALES ARE LIKELY WEDNESDAY NIGHT AND POSSIBLE THURSDAY WITH THE
APPROACH OF AND FOLLOWING A STRONG COLD FRONT.
STRONG SOUTHERLY WINDS THURSDAY WILL SHIFT TO THE SW...THEN W/NW
LATE THU THROUGH FRIDAY AS DEEP LOW PRESSURE PASSES TO THE NORTH
AND A COLD FRONT MOVES THROUGH.
WINDS MAY APPROACH GALES THROUGH MUCH OF THIS TIME.
HIGH PRESSURE BUILDS TO THE SOUTH. THE W/NW WINDS WILL EVENTUALLY
SHIFT AROUND TO THE W/SW LATER THIS WEEKEND.
ROUGH SEAS LINGER THURSDAY BEFORE SLOWLY SUBSIDING LATE THIS WEEK
INTO THE WEEKEND.
&&
.HYDROLOGY...
A WAVE OF LOW PRESSURE APPROACHES TONIGHT RESULTING IN MAINLY
LIGHT RAIN AT THE COAST AND MIXED PCPN FURTHER INLAND. TOTAL
LIQUID EQUIVALENT THROUGH TONIGHT IS 1/4 TO 1/2 INCH.
HEAVIEST RAIN LOOKS TO OCCUR LATE WEDNESDAY AND WEDNESDAY NIGHT.
WITH AROUND AN ADDITIONAL INCH OF RAIN LIKELY DURING THIS TIME.
STORM TOTAL AMOUNTS SHOULD AVERAGE BETWEEN 1 AND 1 1/2 INCHES.
THIS HAS POTENTIAL TO CAUSE URBAN AND POOR DRAINAGE FLOODING.
&&
.TIDES/COASTAL FLOODING...
A COASTAL FLOOD STATEMENT WAS ISSUED FOR LOCALIZED MINOR TIDAL
FLOODING FOR THE WESTERN SHORES OF THE ATLANTIC OCEAN AND LONG
ISLAND SOUND...INCLUDING THE SOUTH SHORE BACK BAYS FOR THIS
EVENING'S AND THE OVERNIGHT HIGH TIDE CYCLES. THIS WAS BASED ON
SLIGHTLY STRONGER ENE WINDS ALONG WITH A RECENT FULL MOON.
POTENTIAL FOR ADDITIONAL AND MORE WIDESPREAD MINOR COASTAL
IMPACTS WED INTO THU MORNING HIGH TIDE CYCLES. THIS IS DUE TO A
COMBINATION OF FULL MOON AND THEN SOLID SCA EASTERLY FLOW TUE
NIGHT INTO WED AND POTENTIAL GALE FORCE S/SE FLOW WED NIGHT/THU.
TIDAL DEPARTURES OF GENERALLY 2 TO 2 1/2 FT ARE NEEDED FOR MINOR
COASTAL FLOODING.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 9 AM EST WEDNESDAY FOR CTZ005-
006.
NY...WINTER WEATHER ADVISORY UNTIL 9 AM EST WEDNESDAY FOR
NYZ067>070.
NJ...WINTER WEATHER ADVISORY UNTIL 9 AM EST WEDNESDAY FOR NJZ002-
103.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST WEDNESDAY FOR ANZ330-335-
338-340-345.
GALE WARNING UNTIL 11 PM EST THIS EVENING FOR ANZ350-353-355.
&&
SYNOPSIS...GC/PW
NEAR TERM...BC/GC
SHORT TERM...GC
LONG TERM...PW
AVIATION...JC
MARINE...BC/GC/PW
HYDROLOGY...GC/PW
TIDES/COASTAL FLOODING...Hazardous weather outlook, Feb 23, 4:01 PM EST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 401 PM EST TUE FEB 23 2016 CTZ005-006-NJZ002-103-NYZ067>070-242115- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-WESTERN BERGEN- ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 401 PM EST TUE FEB 23 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH WEDNESDAY NIGHT...LOW PRESSURE OVER THE GULF COAST STATES IS FORECAST TO INTENSIFY AS IT MOVES NORTHEAST TOWARD THE EASTERN GREAT LAKES WEDNESDAY NIGHT. IT WILL BRING HEAVY RAIN ALONG WITH A CHANCE OF A SQUALL LINE THAT COULD PRODUCE WIND GUSTS UP TO 50 MPH WEDNESDAY NIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ007>012-NJZ004-006-104>108-NYZ071>075-078>081-176>179-242115- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- EASTERN PASSAIC-HUDSON-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 401 PM EST TUE FEB 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH WEDNESDAY NIGHT...LOW PRESSURE OVER THE GULF COAST STATES IS FORECAST TO INTENSIFY AS IT MOVES NORTHEAST TOWARD THE EASTERN GREAT LAKES WEDNESDAY NIGHT. IT WILL BRING HEAVY RAIN...STRONG GUSTY WINDS AND SOME MINOR TIDAL FLOODING AROUND THE TIMES OF HIGH TIDES. THERE IS A CHANCE OF A SQUALL LINE THAT COULD PRODUCE WIND GUSTS UP TO 50 MPH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-242115- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 401 PM EST TUE FEB 23 2016 ...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH THURSDAY...GALE WINDS ARE LIKELY WEDNESDAY NIGHT AND ARE POSSIBLE AGAIN ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-242115- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 401 PM EST TUE FEB 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH THURSDAY...WINDS MAY APPROACH GALE FORCE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Feb 23, 6:45 PM EST, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
645 PM EST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM SNOW NEWBURGH 41.50N 74.02W
02/23/2016 M2.5 INCH ORANGE NY TRAINED SPOTTER
&&
FEBLocal storm report, Feb 23, 7:21 PM EST, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
721 PM EST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM SNOW MIDDLETOWN 41.45N 74.42W
02/23/2016 M2.0 INCH ORANGE NY TRAINED SPOTTER
&&
FEBLocal storm report, Feb 23, 7:55 PM EST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
755 PM EST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM SNOW CORNWALL ON HUDSON 41.44N 74.02W
02/23/2016 M2.0 INCH ORANGE NY TRAINED SPOTTER
&&
FEBLocal storm report, Feb 23, 7:56 PM EST, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
756 PM EST TUE FEB 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM SNOW NEW FAIRFIELD 41.47N 73.49W
02/23/2016 M2.0 INCH FAIRFIELD CT TRAINED SPOTTER
&&
FEBThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 3:50 AM EST | Wind Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 2 more | 24 hr |
| Feb 24, 3:56 AM EST | Gale Warning | OKX | 60 hr | |
| Feb 24, 6:06 AM EST | Coastal Flood Statement | OKX | Nassau | 16 hr |
| Feb 24, 3:59 PM EST | Marine Dense Fog Advisory | OKX | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.